Jump to content

Follow Us:  Twitter Facebook RSS Feed            




   arrowShare this page:
   

   Get email alerts  Subscribe to FREE Celiac.com email alerts

 
Ads by Google:
Celiac.com Sponsor:                                    


Photo
- - - - -

Midol - Safe?


  • Please log in to reply

6 replies to this topic

#1 DownWithGluten

 
DownWithGluten

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 214 posts
 

Posted 18 October 2009 - 04:01 PM

'K let's hope I got the correct board this time to start this thread on!

Is midol okay? Or more specifically, midol menstrual? I'm going through trying to find something for that (actually it's been ongoing since I was 13) and am back to midol. I called and they said the schpeal of how 'we do not include any gluten ingredients in the product but we cannot guarantee how it is processed" or whatever kind of thing. Basically the cya type of line. Which to me means it is most likely okay to take, but I wanted to run it by yall first.

So do any gluten-intolerant females out there safely take/use midol?
  • 0
Gluten-free since January, 2007

Celiac.com Sponsor:

#2 haleym

 
haleym

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 97 posts
 

Posted 18 October 2009 - 06:05 PM

'K let's hope I got the correct board this time to start this thread on!

Is midol okay? Or more specifically, midol menstrual? I'm going through trying to find something for that (actually it's been ongoing since I was 13) and am back to midol. I called and they said the schpeal of how 'we do not include any gluten ingredients in the product but we cannot guarantee how it is processed" or whatever kind of thing. Basically the cya type of line. Which to me means it is most likely okay to take, but I wanted to run it by yall first.

So do any gluten-intolerant females out there safely take/use midol?


I know that I react REALLY REALLY badly to Midol. I dont know it's gluten status as I stopped taking it years ago (before I found out I can't have gluten!) due to allergic reactions to it. My sx with midol are swollen mouth, eyes, and then tons of canker sores! I really hope that didn't happen to you! But I am not sure that any of that had to do with the gluten, just thought I'd post my experiences with it... not to scare you!

Good luck!
  • 0

#3 DownWithGluten

 
DownWithGluten

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 214 posts
 

Posted 19 October 2009 - 06:44 AM

I remember one time it made me jittery and anxious and twitchy, so I swore off wanting to use it which lead me down the path I'm on now. Funny that I'm back to square one! They gave me Vioxx which worked really great but eventually that got pulled from the market. Then they told me to take extra Motrin, which worked okay for the past 5+ years, until this past year it was giving me extreme heartburn and eventually worse, possibly gastritis or an ulcer so much that I went to an urgent care clinic. (The GI doc kind of blew me off about it but gave me medication for ulcer treatment anyway, without doing an endoscopy). So then after some other attempts I'm back to trying to find a non NSAIDs for cramps.

What about tylenol menstrual? Anyone tried that? I haven't found it in a store but I know it exists.

But yeah I'm not going to take the midol until at least someone on here says it's okay for them... :ph34r:
  • 0
Gluten-free since January, 2007

#4 tarnalberry

 
tarnalberry

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 9,542 posts
 

Posted 19 October 2009 - 09:25 AM

I don't know. What I would do for cramps (and I mean freakishly bad cramps that had my doctor put me on rheumatoid arthritis drugs at one point) is the following:

1) stopped taking the birth control pill - not that they aren't bad without it, but it's not two days of down time where you just curl into a ball, just half a day, and then two days of pain. (comparable to a migraine, where you cannot get out of bed, cannot move.)

2) start taking something like aleve (naproxyn sodium) or advil (ibuprofen) two to three days before your period, and then right through when the cramps are the worst. (tylenol or aspirin won't do - NSAIDs work best at this one; the chemistry is important. but if you're trying to stay away from the NSAIDs, trying tylenol is better than not! if not all NSAIDs affect you the same way, it might be worth trying a different one, but only you know your stomach.)

3) take extra calcium and magnesium (not just what you get in a multi; I take 1000mg Ca and 500mg Mg a day) daily. forgetting to do this, even for the two weeks farthest from my period, made it much less effective.

4) if you have someone who can do it for you - menstrual massage and a heating pad. the best guide I've read for a good menstrual massage is in "Our Bodies, Our Selves"; a search on the internet yielded nothing much useful in the top returns - as in, a completely different technique.

If you really can't find enough relief to make your quality of life acceptable, talk to your doctor about it. It is possible that there is a primary condition causing the pain (like endometriosis) that should be investigated.
  • 0
Tiffany aka "Have I Mentioned Chocolate Lately?"
Inconclusive Blood Tests, Positive Dietary Results, No Endoscopy
G.F. - September 2003; C.F. - July 2004
Hiker, Yoga Teacher, Engineer, Painter, Be-er of Me
Bellevue, WA

#5 DownWithGluten

 
DownWithGluten

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 214 posts
 

Posted 19 October 2009 - 10:45 AM

Hi Tarnalberry,

Thanks for the response. Why was it that you stopped the birth control? That's where I am now. It's supposed to lessen the cramps. I didn't notice a massive amount of relief, but it is better than writhing bed ridden (which I've had before). But I see that I still need at least something over the counter to help. But I ain't touchin that ibuprofen.

As for the arthritis medicine, was it celebrex? I tried that but I felt it might have been causing bad side effects which is when the birth control came. Not to mention it being a different kind of NSAID.

I guess I could try aleve, since you say it is different than ibuprofen although still a NSAID. Hmm. Possibly. I guess next time I'll either try that (although I'm hesitant to) or will try to find the tylenol menstrual.

Thanks for the advice about the calcium/mag...maybe I will try that too!

So now it's 'the pill' and I want something to at least alleviate the pain. Don't know what else to do!
  • 0
Gluten-free since January, 2007

#6 tarnalberry

 
tarnalberry

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 9,542 posts
 

Posted 19 October 2009 - 11:21 AM

I had to get off the pill. It was partially the cramps, and partially a bunch of other effects. Basically, it didn't "sit well" with me. Of course, I tried a number of different ones first - and you might consider doing that to change the progesterone type you're getting, and dosage.

It wasn't celebrex - it wasn't a "popular" RA med at all, but one that the doc had found some luck with.

It's worth talking to a gyn (not your regular doctor, most likely) on this front, though, to cover all your bases.

Good luck. If it helps, it has gotten a bit better with age for me, but it's never anything short of quite uncomfortable.
  • 0
Tiffany aka "Have I Mentioned Chocolate Lately?"
Inconclusive Blood Tests, Positive Dietary Results, No Endoscopy
G.F. - September 2003; C.F. - July 2004
Hiker, Yoga Teacher, Engineer, Painter, Be-er of Me
Bellevue, WA

#7 DownWithGluten

 
DownWithGluten

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 214 posts
 

Posted 19 October 2009 - 11:45 AM

I'm trying the luovral one. It has been giving me some feelings of motion sickness off and on that I am hoping will go away eventually.

And yeah, I've been to the gyno with this. I started back when I was 13-14 when it was writhing-in-bed-bad. They recommended birth control back then which I didn't want!! Then they gave Vioxx which worked very well...then when that got pulled, they told me to take extra motrin....which was fine until this year with the intense and ever-increasing heartburn. I went to the gynecologist first, who said celebrex or birth control. Which, eh. Then I went to a GI doctor about the heartburn and if he had any suggestions about the medicine. He said celebrex, but that I should take a nexium every single time I take celebrex which rubbed me wrong as well. Having to take one medicine to offset another when NSAIDs have already damaged me? wtf? Then I went to a general practioner, who said celebrex so I threw in the towel. But then that was having some possibly bad effects. So then, I threw in the bigger towel for birth control which is where I am now. :rolleyes: Frustrating to say the least.

Thanks for your suggestions. I can at least try the calcium. And hope it gets better with more age for me!
  • 0
Gluten-free since January, 2007




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users

Celiac.com Sponsors: